Jump to content
CrazyBoards.org

Recommended Posts

Does the sedation from your AAP or AP cause you to heave a slow heavy heart rate? 

I jumped up in bed last night screaming because I really think my heart might have stopped. I had a VERY slow pulse. Usually the sedation wears off after a few hours but in the middle of the night when I jumped up I felt like I was on my death bed because I was so sedated...

Today my chest feels somewhat heavy with a normal pulse.

Any idea of what this is? Is this common with sedating medications. 

Link to comment
Share on other sites

4 hours ago, Butterflykisses said:

Does the sedation from your AAP or AP cause you to heave a slow heavy heart rate? 

I jumped up in bed last night screaming because I really think my heart might have stopped. I had a VERY slow pulse. Usually the sedation wears off after a few hours but in the middle of the night when I jumped up I felt like I was on my death bed because I was so sedated...

Today my chest feels somewhat heavy with a normal pulse.

Any idea of what this is? Is this common with sedating medications. 

Not sure, but if a person is sedated too much, it can sometimes cause respiratory depression.

Did you have a med increase or a new med added?  Your sig says you are titrating up on clozapine ... did your dose just increase?

This same thing happened to me when I took codeine.  IME I wake up with a low pulse and very shallow respirations.  As I am waking up I notice it and bolt up in bed because it felt to me like I was about to stop breathing.  I only tried the codeine twice.  After that I stopped.

I remember thinking that thank God I didn't take any other med/s with the codeine ie, muscle relaxers, xanax ... stuff like that.

Some advice is IME to always sleep on a thick, or 2 regular pillows to keep your head elevated.  I was glad I happened to do it in the first case.

I hope you are able to figure this all out.  From what you write, it sounds to me that you were too sedated.

Edited by melissaw72
Link to comment
Share on other sites

2 hours ago, melissaw72 said:

Not sure, but if a person is sedated too much, it can sometimes cause respiratory depression.

Did you have a med increase or a new med added?  Your sig says you are titrating up on clozapine ... did your dose just increase?

This same thing happened to me when I took codeine.  IME I wake up with a low pulse and very shallow respirations.  As I am waking up I notice it and bolt up in bed because it felt to me like I was about to stop breathing.  I only tried the codeine twice.  After that I stopped.

I remember thinking that thank God I didn't take any other med/s with the codeine ie, muscle relaxers, xanax ... stuff like that.

Some advice is IME to always sleep on a thick, or 2 regular pillows to keep your head elevated.  I was glad I happened to do it in the first case.

I hope you are able to figure this all out.  From what you write, it sounds to me that you were too sedated.

I ended up going to the ER. My blood pressure was pretty low. However, they told me not to worry and continue on all my medications...

I just increased my Clozapine this morning, so it was the previous dose last night. I am wondering if the Clozapine is starting to kick in. I have also heard it can increase the sedation caused by other meds (seroquel). 

It could have just been a fluke. At least thats what I am hoping for. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...